Alert archive / Iowa / River Flood Warnings in 2020

River Flood Warning 55, NWS Sioux Falls, SD

March 28, 2020Clay County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Mar 28, 2020, 8:43 AM CDT for Clay County, Iowa. It took effect at Mar 29, 2020, 9:24 PM CDT. It was in force for 67 hr.

The area

The outline as issued.

The facts

Issued
Mar 28, 2020, 8:43 AM CDT (13:43 UTC)
In effect from
Mar 29, 2020, 9:24 PM CDT
Expired
Apr 1, 2020, 4:00 PM CDT
In force
67 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

County Clay County, IA

The radar

The Sioux Falls radar (KFSD), 132 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ocheyedan River near Spencer (SPOI4). The gauge peaked at 7.54 ft at Mar 30, 2020, 3:00 AM CDT.

actionminormoderate681003/2803/2903/3003/3104/0104/02
Action stage
7 ft
Minor stage
8 ft
Moderate stage
9.5 ft
Major stage
10.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06605000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

255 
WGUS43 KFSD 281344
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
843 AM CDT Sat Mar 28 2020

...The National Weather Service in Sioux Falls has issued a flood 
warning for the following rivers in Iowa...

  Rock River At Rock Rapids
  Ocheyedan River Near Spencer

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Iowa...South Dakota...
  
  Big Sioux River At Akron
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC149-SDC127-291743-
/O.EXT.KFSD.FL.W.0049.200329T2100Z-000000T0000Z/
/AKRI4.2.ER.200329T2100Z.200402T1200Z.000000T0000Z.NO/
843 AM CDT Sat Mar 28 2020

...Forecast flooding increased from Minor to Moderate severity...

The Flood Warning continues for 
 The Big Sioux River At Akron.
* from Sunday afternoon until further notice.
* At 08AM Saturday the stage was 14.77 feet.
* Moderate flooding is forecast.
* Flood stage is 16.00 feet.
* Forecast...Rise above flood stage by 4 PM Sunday and continue to 
  rise to near 19.6 feet by 7 AM Thursday. Additional rises are 
  possible thereafter.
* At stages near 19.5 feet...Several farm houses are flooded. 

&&
 
LAT...LON 4291 9658 4291 9649 4281 9654 4277 9659
          4278 9665

$$

IAC119-291743-
/O.NEW.KFSD.FL.W.0054.200329T2332Z-200401T1100Z/
/RAPI4.1.ER.200329T2332Z.200330T1200Z.200331T1100Z.NO/
843 AM CDT Sat Mar 28 2020

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Rock River At Rock Rapids.
* from Sunday evening to Wednesday morning.
* At 08AM Saturday the stage was 9.83 feet.
* Minor flooding is forecast.
* Flood stage is 13.00 feet.
* Forecast...Rise above flood stage by 7 PM Sunday and crest near 
  14.5 feet by Monday March 30. The river will fall below flood stage 
  by Tuesday March 31.
* At stages near 16.0 feet...The higher banks on the left side of the
river, and the lower banks on the right side, will begin flooding. 

&&
 
LAT...LON 4350 9625 4350 9614 4338 9611 4331 9618
          4334 9625 4341 9619

$$

IAC041-291743-
/O.NEW.KFSD.FL.W.0055.200330T0224Z-200401T2100Z/
/SPOI4.1.ER.200330T0224Z.200330T1800Z.200331T2100Z.NO/
843 AM CDT Sat Mar 28 2020

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Ocheyedan River Near Spencer.
* from Sunday evening to Wednesday afternoon.
* At 07AM Saturday the stage was 5.62 feet.
* Minor flooding is forecast.
* Flood stage is 8.00 feet.
* Forecast...Rise above flood stage by 9 PM Sunday and crest near 8.7
  feet by Monday March 30. The river will fall below flood stage by 
  Tuesday March 31.
* At stages near 8.0 feet...Minor flooding of pasture land begins. 

&&
 
LAT...LON 4313 9529 4317 9527 4314 9521 4314 9515
          4313 9515 4311 9520

$$

&& 
Location Flood    Latest Observed   Maximum Forecast  
         Stage    Stage  Time       Stage  Time       

BIG SIOUX RIVER
AKRI4    16.0     14.77 Sat 8 AM    19.6  Thu 7 AM    

ROCK RIVER
RAPI4    13.0      9.83 Sat 8 AM    14.5  Mon 7 AM    

OCHEYEDAN RIVER
SPOI4     8.0      5.62 Sat 8 AM     8.7  Mon 1 PM    

MG
1 follow-up statement
742 
WGUS83 KFSD 291538
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
1038 AM CDT Sun Mar 29 2020

...The Flood Warning is cancelled for the following rivers in Iowa...
South Dakota...

  Big Sioux River At Sioux Falls North Cliff
  Rock River At Rock Rapids
  Ocheyedan River Near Spencer
  
...The Flood Warning continues for the following rivers in South 
Dakota...Iowa...

  James River At Huron
  James River Near Forestburg
  James River At Mitchell
  James River Near Scotland
  James River Above Yankton
  Big Sioux River Near Bruce
  Big Sioux River Near Brookings
  Big Sioux River below Dell Rapids
  Big Sioux River At Sioux Falls I-90
  Big Sioux River at Brandon
  Big Sioux River above Hawarden
  Big Sioux River At Akron
  Little Sioux River near Milford
  Little Sioux River at Spencer
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

SDC005-301937-
/O.CON.KFSD.FL.W.0010.000000T0000Z-000000T0000Z/
/HURS2.3.ER.200305T0930Z.200321T1515Z.000000T0000Z.NO/
1038 AM CDT Sun Mar 29 2020

The Flood Warning continues for
  The James River At Huron.
* until further notice.
* At 09AM Sunday the stage was 14.60 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 11.00 feet.
* Forecast...The river will remain near 14.5 feet this week.
* At stages near 15.0 feet...Approximately 16000 acres of 
  agricultural land around Huron will be flooded. 

&&
 
LAT...LON 4463 9833 4463 9821 4449 9810 4420 9810
          4420 9822 4447 9824

$$

SDC111-301937-
/O.CON.KFSD.FL.W.0007.000000T0000Z-000000T0000Z/
/FORS2.2.ER.200302T0425Z.200312T0916Z.000000T0000Z.NO/
1038 AM CDT Sun Mar 29 2020

The Flood Warning continues for
  The James River Near Forestburg.
* until further notice.
* At 09AM Sunday the stage was 14.93 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river will remain near 15 feet this week.
* At stages near 15.0 feet...Many of the county roads in the area are
  impassable, and some roads are under water for as much as 1/2 mile. 

&&
 
LAT...LON 4420 9822 4420 9810 4402 9802 4393 9798
          4393 9812 4409 9816

$$

SDC035-061-301937-
/O.CON.KFSD.FL.W.0006.000000T0000Z-000000T0000Z/
/JRMS2.2.ER.200226T1615Z.200324T1315Z.000000T0000Z.NO/
1038 AM CDT Sun Mar 29 2020

The Flood Warning continues for
  The James River At Mitchell.
* until further notice.
* At 09AM Sunday the stage was 20.59 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is   17.00 feet.
* Forecast...The river will remain near 20.7 feet this week.
* At stages near 21.5 feet...Shannard Road is flooded. 

&&
 
LAT...LON 4393 9812 4393 9798 4370 9789 4340 9763
          4338 9777 4351 9797

$$

SDC067-135-301937-
/O.CON.KFSD.FL.W.0009.000000T0000Z-000000T0000Z/
/SCOS2.2.ER.200303T1345Z.200321T0946Z.000000T0000Z.NO/
1038 AM CDT Sun Mar 29 2020

The Flood Warning continues for
  The James River Near Scotland.
* until further notice.
* At 09AM Sunday the stage was 15.54 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 13.00 feet.
* Forecast...The river will remain near 15.6 feet this week.
* At stages near 15.5 feet...431st Avenue is flooded where it crosses
  the river in northwestern Yankton County. 

&&
 
LAT...LON 4338 9777 4340 9763 4321 9755 4308 9736
          4308 9750 4317 9769

$$

SDC135-301937-
/O.CON.KFSD.FL.W.0011.000000T0000Z-000000T0000Z/
/YNNS2.2.ER.200308T0907Z.200321T0916Z.000000T0000Z.NO/
1038 AM CDT Sun Mar 29 2020

The Flood Warning continues for
  The James River Above Yankton.
* until further notice.
* At 10AM Sunday the stage was 15.12 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...The river will remain near 15 feet this week.
* At stages near 16.0 feet...SW Jim River Road near 301st Street 
  floods. 

&&
 
LAT...LON 4308 9750 4308 9736 4298 9731 4287 9722
          4287 9737 4298 9741

$$

SDC011-301937-
/O.CON.KFSD.FL.W.0042.000000T0000Z-000000T0000Z/
/BRCS2.1.ER.200325T0000Z.200326T1445Z.000000T0000Z.NO/
1038 AM CDT Sun Mar 29 2020

The Flood Warning continues for
  The Big Sioux River Near Bruce.
* until further notice.
* At 09AM Sunday the stage was 8.36 feet.
* Flood stage is 8.00 feet.
* At stages near 8.0 feet...The lower banks on the left side of the 
  river overflow. 

&&
 
LAT...LON 4451 9690 4451 9683 4441 9688 4433 9686
          4433 9692 4443 9696 4448 9690

$$

SDC011-101-301937-
/O.EXT.KFSD.FL.W.0043.000000T0000Z-200404T0900Z/
/BRKS2.1.ER.200327T1445Z.200331T1200Z.200403T0900Z.NO/
1038 AM CDT Sun Mar 29 2020

The Flood Warning continues for
  The Big Sioux River Near Brookings.
* until late Friday night.
* At 09AM Sunday the stage was 9.20 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.00 feet.
* Forecast...The river will crest near 9.9 feet by Wednesday April 
  01. The river will fall below flood stage Friday April 03.
* At stages near 10.0 feet...Flooding begins to affect agricultural 
  lands along the right bank of the river. 

&&
 
LAT...LON 4417 9678 4420 9675 4414 9659 4410 9658
          4410 9666 4411 9666

$$

SDC099-101-301937-
/O.EXT.KFSD.FL.W.0046.200329T2100Z-200331T1800Z/
/DERS2.1.ER.200329T2100Z.200330T0000Z.200330T1800Z.NO/
1038 AM CDT Sun Mar 29 2020

The Flood Warning continues for
  The Big Sioux River below Dell Rapids.
* from this afternoon to Tuesday afternoon.
* At 09AM Sunday the stage was 11.82 feet.
* Minor flooding is forecast.
* Flood stage is 12.00 feet.
* Forecast...Rise above flood stage by Sunday March 29 and crest near
  12.1 feet by Monday March 30.the river will fall below flood stage 
  by Monday March 30.
* At stages near 12.0 feet...Agricultural lands along the lower banks
  of the river begin to flood. 

&&
 
LAT...LON 4382 9674 4381 9672 4369 9671 4369 9676
          4373 9678 4379 9676

$$

SDC099-301937-
/O.CON.KFSD.FL.W.0045.000000T0000Z-000000T0000Z/
/SFLS2.1.ER.200329T0622Z.200331T0000Z.000000T0000Z.NO/
1038 AM CDT Sun Mar 29 2020

The Flood Warning continues for
  The Big Sioux River At Sioux Falls I-90.
* until further notice.
* At 10AM Sunday the stage was 12.25 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.00 feet.
* Recent activity...The river rose above flood stage on Sunday March 
  29.
* Forecast...The river will crest near 12.6 feet by Tuesday March 31 
  then begin falling.
* At stages near 12.0 feet...Some agricultural land between 60th 
  Street North and Interstate 90 begins to flood. 

&&
 
LAT...LON 4369 9676 4369 9671 4362 9672 4358 9672
          4356 9672 4357 9674 4359 9673 4360 9675
          4363 9676

$$

IAC119-SDC083-099-291608-
/O.CAN.KFSD.FL.W.0047.000000T0000Z-200402T0800Z/
/SXFS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1038 AM CDT Sun Mar 29 2020

The Flood Warning is cancelled for
  The Big Sioux River At Sioux Falls North Cliff.
* At 09AM Sunday the stage was 13.96 feet.
* Flood stage is 16.00 feet.
* Forecast...The river will crest below flood stage at 14.9 feet 
  Monday March 30.

&&
 
LAT...LON 4356 9672 4358 9672 4358 9668 4359 9668
          4362 9664 4359 9665 4356 9667

$$

IAC119-SDC099-301937-
/O.CON.KFSD.FL.W.0056.000000T0000Z-000000T0000Z/
/BBSS2.1.ER.200329T0303Z.200329T1500Z.000000T0000Z.NO/
1038 AM CDT Sun Mar 29 2020

The Flood Warning continues for
  The Big Sioux River at Brandon.
* until further notice.
* At 10AM Sunday the stage was 1304.43 feet.
* Flood stage is 1304.00 feet.
* At stages near 1304 feet...Significant flooding of crop and pasture
  land begins. Access to the north end of the Big Sioux Recreation Area
  on the west side of Brandon is limited. 

&&
 
LAT...LON 4359 9665 4362 9664 4360 9657 4345 9656
          4338 9646 4339 9658 4343 9662 4358 9662

$$

IAC149-167-SDC127-301937-
/O.EXT.KFSD.FL.W.0048.200329T1518Z-200402T2230Z/
/HWDI4.1.ER.200329T1518Z.200330T1800Z.200401T2230Z.NO/
1038 AM CDT Sun Mar 29 2020

The Flood Warning continues for
  The Big Sioux River above Hawarden.
* until Thursday afternoon.
* At 09AM Sunday the stage was 20.46 feet.
* Minor flooding is forecast.
* Flood stage is 20.50 feet.
* Forecast...Rise above flood stage today March 29 and crest near
  22.7 feet by Monday March 30. The river will fall below flood stage 
  by Wednesday April 01.
* At stages near 24.0 feet...Some farm houses on the South Dakota 
  side of the river are isolated by high water. 

&&
 
LAT...LON 4308 9654 4308 9641 4302 9646 4291 9649
          4291 9658

$$

IAC149-SDC127-301937-
/O.EXT.KFSD.FL.W.0049.200330T0600Z-200403T2000Z/
/AKRI4.1.ER.200330T0600Z.200331T1200Z.200402T2000Z.NO/
1038 AM CDT Sun Mar 29 2020

The Flood Warning continues for
  The Big Sioux River At Akron.
* from late tonight to Friday afternoon.
* At 10AM Sunday the stage was 15.40 feet.
* Minor flooding is forecast.
* Flood stage is 16.00 feet.
* Forecast...Rise above flood stage by Monday March 30 and crest near
  17.4 feet by Tuesday March 31. The river will fall below flood stage
  by Thursday April 02.
* At stages near 17.0 feet...About 6500 acres of farm land are 
  flooded. 

&&
 
LAT...LON 4291 9658 4291 9649 4281 9654 4277 9659
          4278 9665

$$

IAC041-059-301937-
/O.CON.KFSD.FL.W.0052.000000T0000Z-000000T0000Z/
/MIFI4.1.ER.200329T0453Z.200331T0600Z.000000T0000Z.NO/
1038 AM CDT Sun Mar 29 2020

The Flood Warning continues for
  The Little Sioux River near Milford.
* until further notice.
* At 09AM Sunday the stage was 12.43 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.00 feet.
* Recent activity...The river rose above flood stage on Saturday 
  March 28.
* Forecast...The river will crest near 13.0 feet by Tuesday March 31 
  then begin falling.
* At stages near 14.0 feet...Significant amounts of pasture and other
  farm lands begin to flood. 

&&
 
LAT...LON 4341 9527 4341 9521 4334 9520 4331 9515
          4324 9517 4329 9524

$$

IAC041-301937-
/O.EXT.KFSD.FL.W.0053.000000T0000Z-200402T1200Z/
/SPWI4.1.ER.200329T1100Z.200330T1200Z.200401T1200Z.NO/
1038 AM CDT Sun Mar 29 2020

The Flood Warning continues for
  The Little Sioux River at Spencer.
* until Thursday morning.
* At 09AM Sunday the stage was 10.17 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.00 feet.
* Recent activity...The river rose above flood stage on Sunday March 
  29.
* Forecast...The river will crest near 10.9 feet by Monday March 30. 
  The river will fall below flood stage Wednesday April 01.
* At stages near 10.0 feet...The right bank overflows, and minor 
  flooding of the Spencer city park and some rural agricultural areas 
  begins. 

&&
 
LAT...LON 4321 9517 4314 9503 4299 9503 4302 9510
          4310 9511 4314 9523

$$

IAC119-291608-
/O.CAN.KFSD.FL.W.0054.000000T0000Z-200401T1100Z/
/RAPI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1038 AM CDT Sun Mar 29 2020

The Flood Warning is cancelled for
  The Rock River At Rock Rapids.
* At 09AM Sunday the stage was 11.02 feet.
* Flood stage is 13.00 feet.
* Forecast...The river will crest below flood stage at 12.0 feet 
  Monday March 30.
* At stages near 13.0 feet...The lower banks on the left side of the 
  river will begin flooding.

&&
 
LAT...LON 4350 9625 4350 9614 4338 9611 4331 9618
          4334 9625 4341 9619

$$

IAC041-291608-
/O.CAN.KFSD.FL.W.0055.000000T0000Z-200401T2100Z/
/SPOI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1038 AM CDT Sun Mar 29 2020

The Flood Warning is cancelled for
  The Ocheyedan River Near Spencer.
* At 09AM Sunday the stage was 7.05 feet.
* Flood stage is 8.00 feet.
* Forecast...The river will crest below flood stage at 7.6 feet 
  Monday March 30.
* At stages near 8.0 feet...Minor flooding of pasture land begins. 

&&
 
LAT...LON 4313 9529 4317 9527 4314 9521 4314 9515
          4313 9515 4311 9520

$$

&& 
Location Flood     Latest Observed   Maximum  Forecast   Recent  Observed
         Stage      Stage Time         Stage  Time        Crest  Time

JAMES RIVER
HURS2      11.0     14.60 Sun 9 AM      14.7  Mon 1 AM     16.9  Sat Mar 21
FORS2      12.0     14.93 Sun 10 AM     15.1  Tue 1 PM     15.5  Thu Mar 19
JRMS2      17.0     20.59 Sun 10 AM     20.8  Tue 7 AM     21.3  Fri Mar 20
SCOS2      13.0     15.54 Sun 9 AM      15.6  Sun 1 PM     16.0  Fri Mar 20
YNNS2      12.0     15.12 Sun 10 AM     15.2  Mon 1 PM     16.1  Fri Mar 20

BIG SIOUX RIVER
BRCS2       8.0      8.36 Sun 10 AM     
BRKS2       9.0      9.20 Sun 10 AM     9.9  Tue 7 AM      
DERS2      12.0     11.82 Sun 9 AM      12.1  Sun 7 PM  
SFLS2      12.0     12.25 Sun 10 AM     12.6  Mon 7 PM  
SXFS2      16.0     13.96 Sun 9 AM      14.9  Mon 1 PM      
BBSS2    1304.0   1304.43 Sun 10 AM 
HWDI4      20.5     20.46 Sun 10 AM     22.7  Mon 1 PM      
AKRI4      16.0     15.40 Sun 10 AM     17.4  Tue 7 AM      

LITTLE SIOUX RIVER
MIFI4      12.0     12.43 Sun 9 AM      13.0  Tue 1 AM    
SPWI4      10.0     10.17 Sun 9 AM      10.9  Mon 7 AM      

ROCK RIVER
RAPI4      13.0     11.02 Sun 9 AM      12.0  Mon 1 AM      

OCHEYEDAN RIVER
SPOI4       8.0      7.05 Sun 10 AM     7.6  Mon 1 AM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 28, 6:25 AM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Mar 28, 6:25 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
625 AM CDT Sat Mar 28 2020

.SHORT TERM...(Today and Tonight)
Issued at 331 AM CDT Sat Mar 28 2020

Morning water vapor imagery indicating that upper energy across
the Four Corners has dug a bit further south than models indicated
on Friday. This has resulted in a bit of a southeast shift in
most forecast parameters for today and tonight. That said, we're
still anticipating a good deal of rain, very strong winds, and
potential for a rapid and narrow changeover to snow in portions of
the forecast area.

This morning, we're beginning to see an area of light rain begin to
lift northeast through the CWA. This precipitation is driven by a
minor 700 mb vorticity maxima that will quickly race northeast this
morning.  QPF will be fairly light with this activity.

Today:  Model guidance remains consistent in showing rapid deepening
of a Colorado low through the day. We may have a bit of a lull in
precipitation over the eastern half of the forecast area through the
morning hours, with more of the focus of precipitation along 700 mb
frontogenesis axis in south central South Dakota in to Central
Nebraska within the axis of a developing large scale deformation
zone.  By late morning however we should see a marked increase in
convection over eastern Nebraska and Iowa begin to lift northward.
This activity will pivot back northwest into the forecast area. The
deepening 850 circulation will track across eastern Nebraska into
northwestern and north central iowa during the afternoon and
evening. Widespread moderate rains will move through the forecast
area, and as mentioned earlier, will track a bit more southeast
than the previous forecast indicated.

Winds will really begin to intensify by mid-day and continue to
increase through the afternoon and evening.  More aggressive model
solutions indicate the potential for 50 knot gusts in some locations
by late afternoon and early evening on the backside of the low-lvl
circulation.  Given the slight track shift in the upper low, will
remove one tier of counties from the western edge of the current
wind advisory and add the remaining counties in the eastern CWA.
Will need to monitor deepening of low for potential of a high wind
warning in portions of northwestern Iowa this evening.

Tonight: A narrowing deformation band will focus persistent rains in
areas along and east of I-29 into the evening and overnight hours.
There continues to be concerns for a narrow transition from moderate
rain to snow in a very narrow corridor of southwest Minnesota as
dynamic cooling intensifies.  00Z HREF supports this concept and
will include a narrow area of 1-3" of snow into southwest Minnesota
and northwest Iowa.  Will need to monitor trends closely this
morning for the need of a very small advisory.   Precipitation will
gradually diminish after midnight as the upper low matures, leaving
a corridor of 1-2" of precipitation in it's wake. Higher amounts
could focus into portions of Southwest Minnesota where the axis of
the deformation band remains the longest.

Will shift the current flood watch a bit further east towards the
axis of higher QPF, and remove western counties that will see less
QPF and impact.

.LONG TERM...(Sunday through Friday)
Issued at 331 AM CDT Sat Mar 28 2020

Sunday: Subsiding winds and clearing skies will lead to a warm day
on Sunday. Temperatures will climb into the lower 50s in most areas.
We could however see a bit of afternoon cloud cover.

Monday-Monday Night: Models trending less aggressive with
precipitation chances on Monday as a narrow channel of low level
moisture lifts northward into the region.  Mid-lvl forcing remains
rather weak and moisture fairly shallow. This would keep the
greatest chances for precipitation over Central Nebraska and South
Dakota.  Highs on Monday are expected to climb towards the upper 50s
and lower 60s.   Stratus may increase by Monday night and hold
temperatures up into Tuesday.

Tuesday: Clouds will spread east on Tuesday, but again anticipating
lower precipitation chances with a lack of forcing.  PoPs remain in
the 30-40 percent range.

Wednesday-Friday: Models trending towards a cooldown for the end of
the work week as upper troughing slides into the Northern Rockies.
Precipitation chances will linger into Wednesday as cooler air
begins to arrive and a favorable jet positioning develops.
Temperatures through the end of the week will fall below the
seasonal normals by Friday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 621 AM CDT Sat Mar 28 2020

Initial band of rain has arrive and residing north of Interstate
90 this morning. MVFR to IFR ceilings will be surging northward
after daybreak as next area of rain develops over Nebraska. This
activity will pivot northward this morning, with large
precipitation shield moving over much of the area by mid-day.

IFR to LIFR conditions are likely in most locations, except in
central SD where VFR ceilings may quickly arrive by noon. Winds
will dramatically increase by mid-day and intensify into the
evening. Gust potential up to or over 50 mph will be possible.

Persistent showers with turn to steady rain through the afternoon
and evening, especially along and east of I-29. Ceilings will only
gradually improve overnight as precipitation moves east.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Flood Watch through Sunday morning for SDZ065-066-068-069.

     Wind Advisory from 1 PM this afternoon to 1 AM CDT Sunday for
     SDZ040-055-056-061-062-065>071.

     Flood Watch through Sunday morning for SDZ056-061-062-067-070-
     071.

     Wind Advisory from 1 PM this afternoon to 8 PM CDT this evening
     for SDZ039-050-053-054-058>060-063-064.

MN...Wind Advisory from 1 PM this afternoon to 1 AM CDT Sunday for
     MNZ071-072-080-081-089-097-098.

     Flood Watch through Sunday morning for MNZ071-072-080-081-089-
     097-098.

     Wind Advisory from 9 PM this evening to 4 AM CDT Sunday for
     MNZ090.

IA...Wind Advisory from 1 PM this afternoon to 1 AM CDT Sunday for
     IAZ001-012-020-031.

     Flood Watch through Sunday morning for IAZ001-002-012-020.

     Wind Advisory from 9 PM this evening to 4 AM CDT Sunday for
     IAZ002-003-013-014-021-022-032.

NE...Wind Advisory from 1 PM this afternoon to 1 AM CDT Sunday for
     NEZ013-014.

&&

SHORT TERM...Dux
LONG TERM...Dux
AVIATION...Dux
Hazardous weather outlook, Mar 28, 4:20 AM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
420 AM CDT Sat Mar 28 2020

IAZ001-012-020>022-031-032-NEZ013-014-SDZ038>040-050-052>071-
290930-
Lyon-Sioux-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Dixon-
Dakota-Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-
Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-Minnehaha-
Charles Mix-Douglas-Hutchinson-Turner-Lincoln-Bon Homme-Yankton-
Clay-Union-
420 AM CDT Sat Mar 28 2020

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, northeast Nebraska, central South Dakota, east
central South Dakota, south central South Dakota, and southeast
South Dakota.

.DAY ONE...Today and Tonight

Rain will overspread the area during the day on Saturday,
continuing into Saturday night. Rainfall amounts between a half
inch and two inches will be possible. Rainfall could result in
ponding of water in poor drainage areas and certainly rises in
area rivers and streams.

Winds will increase by mid-day, with sustained winds of 25 to 35
mph and gusts approaching 45 to 50 mph in the afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

IAZ002-003-013-014-MNZ071-072-080-081-089-090-097-098-290930-
Osceola-Dickinson-O'Brien-Clay-Lincoln-Lyon-Murray-Cottonwood-
Nobles-Jackson-Pipestone-Rock-
420 AM CDT Sat Mar 28 2020

This Hazardous Weather Outlook is for portions of northwest Iowa
and southwest Minnesota.

.DAY ONE...Today and Tonight

Rain will overspread the area during the day on Saturday,
continuing into Saturday night. Rainfall amounts between a half
inch and two inches will be possible. Rainfall could result in
ponding of water in poor drainage areas and certainly rises in
area rivers and streams.

Rain may change over to snow at times in portions of southwest
Minnesota this evening. Localized snow amounts of a couple inches
may be possible.

Winds will increase by mid-day, with sustained winds of 25 to 35
mph and gusts approaching 45 to 50 mph in the afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:23 AM CDTWind AdvisoryFSDO'Brien, Osceola25 hr
Mar 28, 8:43 AM CDTRiver Flood WarningFSDLyon4 days

Nearby

River Flood Warnings in Iowa, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.